MAUDE Adverse Event Report: CONMED LARGO HALL SURGICAL POWERPRO RECIPROCATING SAW ATTACHMENT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

CONMED LARGO HALL SURGICAL POWERPRO RECIPROCATING SAW ATTACHMENT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number PRO6045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6045, hall surgical powerpro reciprocating saw attachment, was used in an unknown type of procedure on (b)(6) 2022 when it was reported ¿handpiece and attachment do not fit properly.Don¿t know if it is the attachment or the handpiece that have the issue.The attachment gets loose during surgery due to a lot of vibrations and/or that the attachment do not fit properly (it is loose).Hight noise and attachment did loose completely and was found on the patient.No damage was made, but very close to patient damage.The procedure was completed as planned without an alternate device.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the attachment had a sawblade attached.The component was taken out of the surgical site by the nurse.The pro9200b, hall titan dual trigger battery handpiece, was the concomitant device use with the attachment.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the (b)(6), hall surgical powerpro reciprocating saw attachment, was used in an unknown type of procedure on (b)(6) 2022 when it was reported ¿handpiece and attachment do not fit properly.Don¿t know if it is the attachment or the handpiece that have the issue.The attachment gets loose during surgery due to a lot of vibrations and/or that the attachment do not fit properly (it is loose).Hight noise and attachment did loose completely and was found on the patient.No damage was made, but very close to patient damage.¿.The procedure was completed as planned without an alternate device.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the attachment had a sawblade attached.The component was taken out of the surgical site by the nurse.The (b)(6), hall titan dual trigger battery handpiece, was the concomitant device use with the attachment.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Due to vibration of the handpiece in combination with the use of a fully charged battery on the handpiece, the (b)(6) may separate from the handpiece.It was observed that the release ring on the handpiece moved when trigger was engaged.The vibration generated by the reciprocating movement is the primary cause to disengage the locking mechanism on the handpiece from the locking notch on the attachment.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame 1,012 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.002.Per the instructions for use, the user is advised prior to each use, perform the following: ensure all accessories are correctly and completely attached.Reaming attachments and saw attachments (reciprocating saw - (b)(6), sagittal saw - (b)(6)) are not designed to be used in any screw, tap or oscillate modes.Operate only in the drill mode.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
HALL SURGICAL POWERPRO RECIPROCATING SAW ATTACHMENT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd.
largo, FL 33773
7273995358
MDR Report Key14630681
Report Number1017294-2022-00069
Device Sequence Number17383813
Product Code HWE
UDI-Device Identifier10845854028605
UDI-Public(01)10845854028605(11)220308
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO6045
Device Catalogue NumberPRO6045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO9200B, HALL TITAN DUAL TRIGGER HP; PRO9200B, HALL TITAN DUAL TRIGGER HP
Patient SexUnknown
Patient EthnicityNon Hispanic